Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 144, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 26, 2012, 7:08 PM CDT for Brewster County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2012, 7:08 PM CDT (00:08 UTC)
- Expired
- May 26, 2012, 7:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 208 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2907 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696 WUUS54 KMAF 270008 SVRMAF TXC043-270115- /O.NEW.KMAF.SV.W.0144.120527T0008Z-120527T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 708 PM CDT SAT MAY 26 2012 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS... * UNTIL 815 PM CDT * AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALTUDA...OR 13 MILES WEST OF MARATHON...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... MARATHON... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3048 10329 3025 10290 3016 10350 3033 10357 TIME...MOT...LOC 0009Z 246DEG 15KT 3027 10344 $$
1 follow-up statement
365 WWUS54 KMAF 270030 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 730 PM CDT SAT MAY 26 2012 TXC043-270040- /O.CAN.KMAF.SV.W.0144.000000T0000Z-120527T0115Z/ BREWSTER TX- 730 PM CDT SAT MAY 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BREWSTER COUNTY IS CANCELLED... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3048 10329 3025 10290 3016 10350 3033 10357 TIME...MOT...LOC 0030Z 246DEG 15KT 3031 10335 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:15 PM CDT, 53 minutes earlier.
Area forecast discussion, May 26, 6:15 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
615 PM CDT SAT MAY 26 2012
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
A DRYLINE ACROSS EXTREME WEST TEXAS/EASTERN NEW MEXICO BORDER WILL
GENERATE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION
THROUGH MID EVENING. PLACED TEMPO THUNDERSTORMS WITH MVFR
CONDITIONS AT KCNM...KHOB... KINK...KPEQ CLOSEST TO THE DRYLINE
THROUGH 03Z THIS EVENING. AFTER 03Z VFR CONDITIONS ARE EXPECTED AT
THE TERMINALS EXCEPT AT KMAF WHERE MVFR CEILINGS WILL DEVELOP AT
11Z AND CONTINUE THROUGH 15Z. SOUTHEAST WINDS OF 15 TO 30 MPH AND
GUSTY IS EXPECTED UNTIL AFTER MIDNIGHT...THAN DIMINISHING TO 5 TO
15 MPH THROUGH MID SUNDAY MORNING.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
12Hazardous weather outlook, May 26, 12:38 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1238 PM CDT SAT MAY 26 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271745- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1236 PM CDT SAT MAY 26 2012 /1136 AM MDT SAT MAY 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING... ESPECIALLY ALONG AND WEST OF A GAIL...TO MIDLAND...TO BIG BEND LINE. SOME SEVERE STORMS WILL BE POSSIBLE AND WOULD BE ACCOMPANIED BY FREQUENT LIGHTNING...LARGE HAIL...AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS SUNDAY...AND A FIRE WEATHER WATCH IS IN EFFECT. THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY NIGHT. A FEW STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND STRONG GUSTY WINDS BEING THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY NEEDED THIS AFTERNOON. . THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 26, 6:12 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 612 PM CDT SAT MAY 26 2012 TXZ060-262345- WINKLER- 612 PM CDT SAT MAY 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL WINKLER COUNTY UNTIL 645 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF WINK AT 612 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL IMPACT WINK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
Special weather statement, May 26, 6:18 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 618 PM CDT SAT MAY 26 2012 TXZ058-074-075-080-081-270000- PECOS-BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU- 618 PM CDT SAT MAY 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHEASTERN PRESIDIO...NORTHWESTERN BREWSTER...SOUTH CENTRAL REEVES...SOUTHEASTERN JEFF DAVIS AND WEST CENTRAL PECOS COUNTIES UNTIL 700 PM CDT... THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS WERE LOCATED 5 MILES NORTHWEST OF ALPINE AND 10 MILES SOUTH OF ALPINE AT 618 PM CDT... MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
Special weather statement, May 26, 6:23 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 623 PM CDT SAT MAY 26 2012 NMZ028-034-TXZ058-059-262345- LOVING-SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS- REEVES COUNTY AND UPPER TRANS PECOS- 623 PM CDT SAT MAY 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING NORTHEASTERN CULBERSON...NORTHWESTERN LOVING...NORTHWESTERN REEVES...SOUTHEASTERN EDDY AND SOUTHWESTERN LEA COUNTIES UNTIL 645 PM CDT/545 PM MDT/... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 6 MILES WEST OF ORLA AT 622 PM CDT/522 PM MDT/...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING/900 PM MDT SATURDAY EVENING/ FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
Special weather statement, May 26, 6:58 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 658 PM CDT SAT MAY 26 2012 NMZ027-028-TXZ258-270045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- GUADALUPE MOUNTAINS- 558 PM MDT SAT MAY 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING NORTH CENTRAL CULBERSON AND SOUTHERN EDDY COUNTIES UNTIL 645 PM MDT/745 PM CDT/... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF WHITES CITY AT 558 PM MDT/658 PM CDT/...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING/1000 PM CDT SATURDAY EVENING/ FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
Special weather statement, May 26, 7:01 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 701 PM CDT SAT MAY 26 2012 TXZ050-060-061-270045- ECTOR-WINKLER-ANDREWS- 701 PM CDT SAT MAY 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING ECTOR...NORTHEASTERN WINKLER AND SOUTH CENTRAL ANDREWS COUNTIES UNTIL 745 PM CDT... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF NOTREES AT 701 PM CDT...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
Special weather statement, May 26, 7:01 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 701 PM CDT SAT MAY 26 2012 TXZ074-081-270045- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 701 PM CDT SAT MAY 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTH CENTRAL BREWSTER COUNTY UNTIL 745 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 4 MILES SOUTH OF ALTUDA AT 701 PM CDT...MOVING EAST AT 15 MPH. QUARTER SIZE HAIL WAS REPORTED EARLIER WITH THIS STORM BUT IT HAS WEAKENED SLIGHTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:41 AM CDT | Red Flag Warning | MAF | 18 hr | |
| May 27, 3:42 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 63 min |
| May 27, 4:30 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| May 27, 4:39 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 51 min |
| May 27, 5:25 PM CDT | Areal Flood Advisory | MAF | Pecos | 110 min |
| May 27, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| May 27, 6:26 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| May 27, 6:42 PM CDT | Tornado Warning | MAF | Pecos | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.